Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 40, NWS Des Moines, IA

October 27, 2016Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 27, 2016, 7:43 PM CDT for Black Hawk County, Iowa. It took effect at Oct 28, 2016, 8:29 PM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Oct 27, 2016, 7:43 PM CDT (00:43 UTC)
In effect from
Oct 28, 2016, 8:29 PM CDT
Expired
Oct 31, 2016, 4:04 AM CDT
In force
56 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 89.29 ft at Oct 29, 2016, 8:00 PM CDT.

actionminormoderate859010/2710/2810/2910/3010/3111/01
Action stage
85 ft
Minor stage
89 ft
Moderate stage
92 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

503 
WGUS43 KDMX 280043
FLWDMX

Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Des Moines IA
743 PM CDT Thu Oct 27 2016

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Cedar 
River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-290043-
/O.NEW.KDMX.FL.W.0040.161029T0129Z-161031T0659Z/
/CEDI4.1.ER.161029T0129Z.161029T1800Z.161030T0659Z.NO/
743 PM CDT Thu Oct 27 2016

...Flood Warning in effect until early Sunday morning...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until early Sunday morning.
* At  6:45 PM Thursday the stage was 85.3 feet...or 2.7 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday evening. Continue rising to 
  88.7 feet...or 0.7 feet above Flood Stage...Saturday afternoon. 
  Then begin falling and go below Flood Stage early Sunday morning.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

Kotenberg
13 follow-up statements
900 
WGUS83 KDMX 280353
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1053 PM CDT Thu Oct 27 2016

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-290353-
/O.CON.KDMX.FL.W.0040.161029T0129Z-161031T0659Z/
/CEDI4.1.ER.161029T0129Z.161029T1800Z.161030T0659Z.NO/
1053 PM CDT Thu Oct 27 2016

...Flood Warning remains in effect until early Sunday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until early Sunday morning.
* At  9:45 PM Thursday the stage was 85.5 feet...or 2.5 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday evening. Continue rising to 
  88.7 feet...or 0.7 feet above Flood Stage...Saturday afternoon. 
  Then begin falling and go below Flood Stage early Sunday morning.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
385 
WGUS83 KDMX 281139
FLSDMX

Flood Statement
National Weather Service Des Moines IA
639 AM CDT Fri Oct 28 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-291139-
/O.EXT.KDMX.FL.W.0040.161029T0224Z-161031T0659Z/
/CEDI4.1.ER.161029T0224Z.161029T1800Z.161030T0659Z.NO/
639 AM CDT Fri Oct 28 2016

...Flood Warning now in effect until early Sunday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until early Sunday morning.
* At 5:45 AM Friday the stage was 86.2 feet...or 1.8 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising 
  to 88.7 feet...or 0.7 feet above Flood Stage...Saturday afternoon.
  Then begin falling and go below Flood Stage early Sunday morning.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

KS
944 
WGUS83 KDMX 281543
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 AM CDT Fri Oct 28 2016

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. CLICK ON 
THE RIVERS AND LAKES LINK.

&&

IAC013-291543-
/O.EXT.KDMX.FL.W.0040.161029T0300Z-161031T1648Z/
/CEDI4.1.ER.161029T0300Z.161029T1800Z.161030T1648Z.NO/
1043 AM CDT Fri Oct 28 2016

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL MIDDAY SUNDAY.
* AT 9:45 AM FRIDAY THE STAGE WAS 87.0 FEET...OR 1.0 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING 
  TO 89.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...SATURDAY AFTERNOON.
  THEN BEGIN FALLING AND GO BELOW FLOOD STAGE MIDDAY SUNDAY.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

KS
426 
WGUS83 KDMX 281556
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1056 AM CDT FRI OCT 28 2016

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. CLICK ON 
THE RIVERS AND LAKES LINK.

&&

IAC013-291543-
/O.EXT.KDMX.FL.W.0040.161029T0300Z-161031T1648Z/
/CEDI4.1.ER.161029T0300Z.161029T1800Z.161030T1648Z.NO/
1056 AM CDT FRI OCT 28 2016

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL MIDDAY SUNDAY.
* AT 9:45 AM FRIDAY THE STAGE WAS 87.0 FEET...OR 1.0 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING 
  TO 89.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...SATURDAY AFTERNOON.
  THEN BEGIN FALLING AND GO BELOW FLOOD STAGE MIDDAY SUNDAY.
* IMPACT...AT 88.5 FEET...WATER COVERS THE BIKE PATH AT GEORGE WYTH 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

KS
448 
WGUS83 KDMX 290125
FLSDMX

Flood Statement
National Weather Service Des Moines IA
825 PM CDT FRI OCT 28 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-300125-
/O.EXT.KDMX.FL.W.0040.161029T0233Z-161031T2135Z/
/CEDI4.1.ER.161029T0233Z.161030T0000Z.161030T2135Z.NO/
825 PM CDT FRI OCT 28 2016

...Flood Warning now in effect until Sunday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Sunday afternoon.
* At  7:45 PM Friday the stage was 87.8 feet...or 0.2 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising 
  to 89.3 feet...or 1.3 feet above Flood Stage...Saturday evening. 
  Then begin falling and go below Flood Stage Sunday afternoon.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
577 
WGUS83 KDMX 290753
FLSDMX

Flood Statement
National Weather Service Des Moines IA
253 AM CDT SAT OCT 29 2016

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-300753-
/O.CON.KDMX.FL.W.0040.000000T0000Z-161031T2135Z/
/CEDI4.1.ER.161029T0307Z.161030T0000Z.161030T2135Z.NO/
253 AM CDT SAT OCT 29 2016

...Flood Warning remains in effect until late Sunday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late Sunday afternoon.
* At  1:45 AM Saturday the stage was 88.3 feet...or 0.3 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 89.3 feet...or 1.3 feet above Flood Stage...this
  evening. Then begin falling and go below Flood Stage late Sunday 
  afternoon.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
291 
WGUS83 KDMX 291419
FLSDMX

Flood Statement
National Weather Service Des Moines IA
919 AM CDT SAT OCT 29 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-301419-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-161101T0059Z/
/CEDI4.1.ER.161029T0307Z.161030T0000Z.161031T0059Z.NO/
919 AM CDT SAT OCT 29 2016

...Flood Warning now in effect until Sunday evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Sunday evening.
* At  8:45 AM Saturday the stage was 88.8 feet...or 0.8 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 89.3 feet...or 1.3 feet above Flood Stage...this
  evening. Then begin falling and go below Flood Stage Sunday 
  evening.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
711 
WGUS83 KDMX 300111
FLSDMX

Flood Statement
National Weather Service Des Moines IA
811 PM CDT SAT OCT 29 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-310111-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-161101T1200Z/
/CEDI4.1.ER.161029T0307Z.161030T0600Z.161031T1200Z.NO/
811 PM CDT SAT OCT 29 2016

...Flood Warning now in effect until Monday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Monday morning.
* At  7:45 PM Saturday the stage was 89.3 feet...or 1.3 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 89.4 feet...or 1.4 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage Monday morning.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
005 
WGUS83 KDMX 301005
FLSDMX

Flood Statement
National Weather Service Des Moines IA
505 AM CDT SUN OCT 30 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-311005-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-161101T1100Z/
/CEDI4.1.ER.161029T0307Z.161030T0430Z.161031T1100Z.NO/
505 AM CDT SUN OCT 30 2016

...Flood Warning now in effect until Monday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Monday morning.
* At 4:45 AM Sunday the stage was 89.2 feet...or 1.2 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage Monday 
  morning.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

FAB
259 
WGUS83 KDMX 301456
FLSDMX

Flood Statement
National Weather Service Des Moines IA
956 AM CDT SUN OCT 30 2016

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-311456-
/O.CON.KDMX.FL.W.0040.000000T0000Z-161101T1100Z/
/CEDI4.1.ER.161029T0307Z.161030T0430Z.161031T1100Z.NO/
956 AM CDT SUN OCT 30 2016

...Flood Warning remains in effect until Monday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Monday morning.
* At  8:45 AM Sunday the stage was 89.0 feet...or 1.0 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage Monday 
  morning.
* Impact...At 89.0 feet...Water is at the edge of 1712 Cottage Row 
  Road. The northeast corner of Tourist Park floods.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

Podrazik
173 
WGUS83 KDMX 302029
FLSDMX

Flood Statement
National Weather Service Des Moines IA
329 PM CDT SUN OCT 30 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-312029-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-161101T0749Z/
/CEDI4.1.ER.161029T0307Z.161030T0430Z.161031T0749Z.NO/
329 PM CDT SUN OCT 30 2016

...Flood Warning now in effect until early Monday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until early Monday morning.
* At  2:45 PM Sunday the stage was 88.7 feet...or 0.7 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage early Monday 
  morning.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
742 
WGUS83 KDMX 310224
FLSDMX

Flood Statement
National Weather Service Des Moines IA
924 PM CDT SUN OCT 30 2016

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-010224-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-161101T0759Z/
/CEDI4.1.ER.161029T0307Z.161030T0430Z.161031T0759Z.NO/
924 PM CDT SUN OCT 30 2016

...Flood Warning now in effect until early Monday morning...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until early Monday morning.
* At  8:45 PM Sunday the stage was 88.3 feet...or 0.3 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage early Monday 
  morning.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
429 
WGUS83 KDMX 310904
FLSDMX

Flood Statement
National Weather Service Des Moines IA
404 AM CDT MON OCT 31 2016

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-310934-
/O.CAN.KDMX.FL.W.0040.000000T0000Z-161101T0759Z/
/CEDI4.1.ER.161029T0307Z.161030T0430Z.161031T0700Z.NO/
404 AM CDT MON OCT 31 2016

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* At 3:45 AM Monday the stage was 87.8 feet...or 0.2 feet below 
  Flood Stage.
* Forecast...fall to 86.4 feet Tuesday morning.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

FAB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:52 PM CDT, 51 minutes earlier.

Area forecast discussion, Oct 27, 6:52 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Des Moines IA
652 PM CDT Thu Oct 27 2016

.SHORT TERM.../This evening through Friday/
Issued at 317 PM CDT Thu Oct 27 2016

Surface high pressure will slide over central to eastern
Iowa overnight. With decent radiational cooling across the east to
northeast, fog looks to develop in this location towards Friday
morning. Only caveat is the WAA developing past 06z, mainly across
the west but could start as early as 09z in eastern portions of the
CWA. Low confidence with any widespread dense fog attm.

.LONG TERM.../Friday night through Thursday/
Issued at 317 PM CDT Thu Oct 27 2016

Summary...No major changes to the overall forecast with decent model
consensus through the weekend, then precip placement discrepancies
next week.. Temperatures will roller coaster a bit with warm and
windy days Fri and Mon well into the 70s. Widespread precipitation
chances generally hard to come by with isolated opportunities
Saturday across the N/NE, then chances primarily across southern
half of he state beginning late Tue night and through the rest of
the week.

Tomorrow through Monday...This period will be highlighted by periods
of breezy/gusty winds and temperature swings. Upper level ridging
will begin to build in overnight, along with increasing southerly
surface flow. While the depth of mixing is a bit uncertain, there is
little doubt that it will tap into 30-35kt winds aloft, resulting in
gusts around 30kts to go along with sustained winds around 20kts.
The mixing and southerly flow will boost temps well into the 70s,
possibly touching 80 in locations around I-80 on south. Saturday
will see a weak cool front push through during the morning/afternoon
hours, flipping winds northerly and cooling highs into the upper
50s/low 60s by Sunday. With moisture return and WAA ongoing, clouds
will increase Sat, along with slight chances for some isolated rain,
primarily across the N/NE Sat afternoon/evening. After the cooler
conditions Sun, Mon will rapidly warms again as ridging, southerly
flow, and breezy conditions return. Again, degree of mixing will
ultimately determine winds and temps. Temps well into 70s across
south to around 70 north. Winds once again strong with tight surface
gradient as low pressure passes to the north, expecting upwards of
20+ kt sustained and 35+ kt gusts possible, especially should GFS
soundings/mixing depth come to fruition.

Tuesday through Thursday...Good model consensus generally ends
during this time frame. While large scale pattern depicted similarly
into mid week, GFS more aggressive with weak wave moving through Tue
night sparking off precipitation while Euro/Can remain dry. Inclined
to lean dry with GFS tendency to be overly aggressive, but kept
slight chances in for the time being. Beyond Tue night, blends keep
POPs primarily across southern half of Iowa through remainder of the
forecast. Problem being that Euro and GFS depict precipitation
opportunities at different times for differing reasons, resulting in
the never ending POPs. Certainly that will not be the case, however
confidence in one model over the other is not high enough to
completely remove a window of POPs at the moment.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 652 PM CDT Thu Oct 27 2016

VFR cigs expected through the forecast period for the most part.
There is some potential for patchy MVFR vsbys over the east in fog
from 09Z through 12Z and some chance for MVFR cigs as well but low
confidence in anything more than patchy conditions.  Surface winds
become southerly and will mix to about 880 mb but wind speeds in
this shallow layer will be 30 to 40kts so it will be breezy late
morning through mid afternoon.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Podrazik
LONG TERM...Curtis
AVIATION...FAB
Hazardous weather outlook, Oct 27, 3:53 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 AM CDT THU OCT 27 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-280900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
353 AM CDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR NON SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTHERN IOWA WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.